MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer has observed a discordant, elevated advia centaur xpt total (b)(6) result for one patient.An elevated result was obtained and questioned by the physician.Testing was repeated on the same sample, producing a lower result which was accepted as correct.There are no reports of patient harm, changes in treatment, or delays in diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A u.S.Customer reported a discordant, falsely elevated advia centaur xpt total (b)(6) result for one patient.Repeat testing produced a lower result, which was accepted as correct.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00070 on 2022-02-23.Additional information, 2022-03-04: siemens has concluded the investigation.A united states customer reported observation of a discordant, elevated advia centaur xpt total hcg (thcg) result for one patient.An initial result >1000 miu/ml triggered re-testing following 5-fold dilution.The diluted sample produced a (dilution-corrected) result of 1650 miu/ml.This elevated result was questioned by the physician.Testing was repeated on the same sample, producing a lower result (150 miu/ml) which was accepted as correct.Siemens dispatched on-site service for this issue, and it was found that an aspiration probe on the advia centaur xpt instrument was leaking, and required replacement.Following probe replacement, thcg assay precision was verified, and the customer is now satisfied with the performance of the assay.This service intervention is considered normal troubleshooting or maintenance for issues of this nature, therefore return or investigation of the affected part is not warranted.A potential product issue has not been identified.The customer is operational, and no further investigation is required.

Brand Name
ADVIA CENTAUR XPT TOTAL HCG
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key13588059
Report Number1219913-2022-00070
Device Sequence Number14968039
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K925279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale